EconPapers    
Economics at your fingertips  
 

Bubbles as payoffs at infinity (*)

Christian Gilles and Stephen LeRoy
Additional contact information
Christian Gilles: Board of Governors, Federal Reserve System, Washington, DC 20551, USA

Economic Theory, 1997, vol. 9, issue 2, 281 pages

Abstract: We define rational bubbles to be securities with payoffs occurring in the infinitely distant future and investigate the behavior of bubbles values. We extend our analysis to a setting of uncertainty. In an infinite horizon arbitrage-free model of asset prices, we interpret the money market account as the value of a particular bubble; a similar interpretation holds for other assets related to the state-price deflator and to payoffs on bonds maturing in the distant future. We present three applications of this characterization of bubbles.

JEL-codes: D50 E30 (search for similar items in EconPapers)
Date: 1997
Note: Received: October 9, 1992; revised version December 1, 1995
References: Add references at CitEc
Citations: View citations in EconPapers (5)

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Bubbles as Payoffs at Infinity (2019) Downloads
Working Paper: Bubbles as payoffs at infinity (1996) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:9:y:1997:i:2:p:261-281

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:joecth:v:9:y:1997:i:2:p:261-281